Will Taking the Same Ototoxic Medication That Originally Caused the Tinnitus Make It Worse?

Discussion in 'Support' started by LilSass, Jun 1, 2020.

    1. LilSass
      Pensive

      LilSass Member

      Location:
      Ontario, Canada
      Tinnitus Since:
      November 2019
      Cause of Tinnitus:
      Likely ototoxic medication
      Just wondering if this makes sense to anyone:

      If my tinnitus was caused by ototoxic meds, wouldn't taking the same meds (same dose) over three months after the tinnitus started make it worse? I had no idea this could've been the cause as doctor originally diagnosed me with fluid behind the eardrum. This is the part I can't seem to make sense of. I haven't taken ibuprofen for past two months but, unfortunately, I have no choice but to take acute migraine medicine when needed (Almotriptan 2-3 /week).

      Let me know your thoughts/experiences.

      Thank you!
       
    2. Brooklyn NY

      Brooklyn NY Member

      Tinnitus Since:
      November 5, 2017
      Cause of Tinnitus:
      probably pepto bismo and aspercreme
      Hi, I used to have migraines, but they were a cured by allergy shots. Apparently, in some cases, migraines can be caused by allergies.

      In any case, there are many different and fairly new medications for migraines. Do online research to see which list tinnitus as a side effect. Good luck.
       
    3. JackJ

      JackJ Member

      Tinnitus Since:
      May 2012
      Cause of Tinnitus:
      Medication
      Hi. If your tinnitus was caused by a drug then by taking that drug again there is a very high likelihood it will make your tinnitus worse.
       
      • Agree Agree x 1
    4. AUTHOR
      AUTHOR
      LilSass
      Pensive

      LilSass Member

      Location:
      Ontario, Canada
      Tinnitus Since:
      November 2019
      Cause of Tinnitus:
      Likely ototoxic medication
      Hi @Brooklyn NY ! How did you get your doctor to give you allergy shots? I've never had allergy symptoms in conjunction with my migraines. I do have a subluxation of the atlas vertebrae, which I have been seeing an upper cervical chiropractor for the past three months - my migraines are directly correlated with tense neck/shoulder/back muscles. My nose has been very congested in recent months.
      Hi @JackJ ! The almotriptan doesn't make the t worse, I wish I could stop taking it to see if the t would go away, but I doubt it. Did yours get better over time?
      Thanks guys!
       
    5. JackJ

      JackJ Member

      Tinnitus Since:
      May 2012
      Cause of Tinnitus:
      Medication
      It did improve over time, a mixture of healing and habituation helped by copious amounts of anecdotal supplements. Cant stress enough that once you have tinnitus is so easy for it to be made worse. Your on a glass rollercoaster with it.
       
      • Agree Agree x 1
    6. Brooklyn NY

      Brooklyn NY Member

      Tinnitus Since:
      November 5, 2017
      Cause of Tinnitus:
      probably pepto bismo and aspercreme
      Hi. I also have seasonal allergies, ragweed, pollen, trees, dust. An allergist will test you for 30-40 common known allergens and give you injections based on that. For years I had migraines and didn’t like the harsh medication that I had to take. The meds helped the headaches, but sometimes regular allergies can cause migraines. I used to get the headaches frequently, they are miserable, so I know what you are going through. Maybe try an allergist, it can’t hurt. Shots have never affected my tinnitus. Best of luck.

      I forgot to mention that I have ototoxic induced tinnitus. From pepto bismo and aspercreme. I know that some migraine medications list tinnitus as side effect
       

Share This Page

Loading...